MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19LN60NGA888N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol(b)(4), as a result of warning letter cms#(b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.One device was received by manufacture for investigation; based on information provided by the complainant, the device was confirmed to have been built in that manufacture.The product was subject to a leak test after being inflated with air and was confirmed to exhibit a leak originating from the middle of the posterior side of the cuff when in situ.Magnification showed that there was a tiny hole (a pinhole) in the cuff that could not be seen by the unaided eye.Devices are leak tested: once by manufacturing and once during a final quality assurance inspection immediately prior to packaging.No leaks were identified prior to packaging.No sharp objects were identified in the packaging area that could have contributed to damage the cuff.The root cause of the reported issue could not be determined.No additional corrective action is planned at this time.Complaint information will continue to be monitored and assessed for trends, which could lead to further corrections or corrective actions being deemed necessary.
 
Event or Problem Description
It was reported that the cuff would not inflate during pre-test.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16226191
Report Number3012307300-2023-00616
Device Sequence Number20171018
Product Code JOH
UDI-Device Identifier15019517215823
UDI-Public15019517215823
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/11/2026
Device Model NumberFT19LN60NGA888N
Device Catalogue NumberFT19LN60NGA888N
Device Lot NumberST002764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown